Vol. 106, No. 1, 1983

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Normal curvature of surfaces in space forms

Irwen Valle Guadalupe and Lucio Ladislao Rodriguez

Vol. 106 (1983), No. 1, 95–103
Abstract

Using the notion of the ellipse of curvature we study compact surfaces in high dimensional space forms. We obtain some inequalities relating the area of the surface and the integral of the square of the norm of the mean curvature vector with topological invariants. In certain cases, the ellipse is a circle; when this happens, restrictions on the Gaussian and normal curvatures give us some rigidity results.

Mathematical Subject Classification 2000
Primary: 53C42
Milestones
Received: 29 September 1981
Published: 1 May 1983
Authors
Irwen Valle Guadalupe
Lucio Ladislao Rodriguez